Alert archive / Wisconsin / Flood Watches in 2015
Flood Watch 2, NWS La Crosse, WI
NWS La Crosse, WI issued this flood watch at Dec 13, 2015, 4:07 AM CST for 8 counties in Wisconsin; 4 counties in Iowa; Houston County, Minnesota. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2015, 4:07 AM CST (10:07 UTC)
- Expired
- Dec 14, 2015, 11:48 AM CST
- In force
- 32 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- None
Counties Allamakee County, IA, Clayton County, IA, Fayette County, IA, Winneshiek County, IA, Houston County, MN, Adams County, WI, Crawford County, WI, Grant County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 46 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
039 WGUS63 KARX 131007 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 407 AM CST SUN DEC 13 2015 ...MINOR FLOODING ON STREAMS AND RIVERS POSSIBLE TODAY THROUGH MONDAY... .A WARM AND VERY MOIST STORM SYSTEM FOR THIS TIME OF YEAR WILL BRING WIDESPREAD MODERATE TO HEAVY RAINS TO THE AREA TODAY THROUGH MONDAY. ONE TO AS MUCH AS 2.5 INCHES OF RAIN HAS ALREADY FALLEN ACROSS PARTS OF THE WATCH AREA EARLY THIS MORNING. ADDITIONAL RAINS OF 1 TO 2.5 INCHES ARE EXPECTED ACROSS THE AREA TODAY INTO MONDAY. MUCH OF THIS ADDITIONAL EXPECTED RAIN COULD FALL LATE THIS AFTERNOON AND THIS EVENING. RUNOFF FROM THE ADDITIONAL RAINS COULD PRODUCE MINOR FLOODING ON STREAMS AND RIVERS THROUGH MONDAY. IAZ011-029-030-WIZ042>044-053>055-061-131815- /O.NEW.KARX.FA.A.0002.151213T1007Z-151214T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLAMAKEE-FAYETTE-CLAYTON-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...OELWEIN...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 407 AM CST SUN DEC 13 2015 ...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA AND WISCONSIN... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA... ALLAMAKEE...CLAYTON AND FAYETTE. IN WISCONSIN...ADAMS... CRAWFORD...GRANT...JUNEAU...MONROE...RICHLAND AND VERNON. * THROUGH MONDAY AFTERNOON * ONE TO 2 INCHES OF RAIN FELL ACROSS PARTS OF THE WATCH AREA EARLY THIS MORNING. AN ADDITION 1 TO 2.5 INCHES OF RAIN ARE POSSIBLE TODAY THROUGH MONDAY AFTERNOON. MOST OF THIS MAY FALL LATER THIS AFTERNOON AND THIS EVENING. * PONDING OF WATER ON ROADS AND IN LOW LAYING AREAS...DITCHES RUNNING FULL AND MINOR FLOODING ON AREA STREAMS AND RIVERS ARE ALL POSSIBLE TODAY THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ RRS
6 follow-up statements
831 WGUS63 KARX 131624 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 1024 AM CST SUN DEC 13 2015 ...MINOR FLOODING ON STREAMS AND RIVERS POSSIBLE TODAY THROUGH MONDAY... .A STORM SYSTEM WITH AN UNSEASONABLY MILD AND MOIST AIRMASS WILL BRING ANOTHER ROUND OF MODERATE TO HEAVY RAINS TO THE AREA TODAY THROUGH MONDAY. ONE TO AS MUCH AS 3.8 INCHES OF RAIN HAS ALREADY FALLEN ACROSS PARTS OF THE WATCH AREA OVERNIGHT THROUGH THIS MORNING. ADDITIONAL RAINS OF 1 TO 2.5 INCHES ARE EXPECTED ACROSS THE AREA TODAY INTO MONDAY. THE BULK OF THIS ADDITIONAL RAINFALL IS EXPECTED TO FALL LATE THIS AFTERNOON THROUGH THIS EVENING. RUNOFF FROM THE ADDITIONAL RAINS COULD PRODUCE MINOR FLOODING ON STREAMS AND RIVERS THROUGH MONDAY. IN ADDITION...DUE TO THE WET GROUND IN PLACE...LOCALIZED ROCKSLIDES COULD OCCUR IN STEEPER TERRAIN AREAS. IAZ010-MNZ096-WIZ041-140030- /O.EXA.KARX.FA.A.0002.000000T0000Z-151214T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNESHIEK-HOUSTON-LA CROSSE- INCLUDING THE CITIES OF...DECORAH...LA CROSSE 1024 AM CST SUN DEC 13 2015 ...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS EXPANDED THE * FLOOD WATCH TO INCLUDE ADDITIONAL PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING COUNTIES...IN NORTHEAST IOWA...WINNESHIEK. IN SOUTHEAST MINNESOTA...HOUSTON. IN WEST CENTRAL WISCONSIN...LA CROSSE. * THROUGH MONDAY AFTERNOON * ONE TO 2 INCHES OF RAIN FELL ACROSS PARTS OF THE WATCH AREA OVERNIGHT INTO THIS MORNING. AN ADDITIONAL 1 TO 2.5 INCHES OF RAIN IS POSSIBLE TODAY THROUGH MONDAY AFTERNOON. MOST OF THIS WILL FALL LATER THIS AFTERNOON INTO THIS EVENING. * PONDING OF WATER ON ROADS AND IN LOW LAYING AREAS...DITCHES RUNNING FULL AND MINOR FLOODING ON AREA STREAMS AND RIVERS...AND LOCALIZED ROCKSLIDES IN STEEP TERRAIN ARE ALL POSSIBLE TODAY THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ IAZ011-029-030-WIZ042>044-053>055-061-140030- /O.CON.KARX.FA.A.0002.000000T0000Z-151214T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALLAMAKEE-FAYETTE-CLAYTON-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...OELWEIN...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 1024 AM CST SUN DEC 13 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE...CLAYTON AND FAYETTE. IN WISCONSIN...ADAMS...CRAWFORD...GRANT...JUNEAU... MONROE...RICHLAND AND VERNON. * THROUGH MONDAY AFTERNOON * ONE TO LOCALLY 3.8 INCHES OF RAIN FELL ACROSS PARTS OF THE WATCH AREA OVERNIGHT INTO THIS MORNING. * PONDING OF WATER ON ROADS AND IN LOW LAYING AREAS...DITCHES RUNNING FULL AND MINOR FLOODING ON AREA STREAMS AND RIVERS AND LOCALIZED ROCKSLIDES IN STEEP TERRAIN ARE ALL POSSIBLE TODAY THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && DAS $$
086 WGUS63 KARX 132149 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 349 PM CST SUN DEC 13 2015 ...MINOR FLOODING ON STREAMS AND RIVERS POSSIBLE THROUGH MONDAY... .A STORM SYSTEM WILL BRING ANOTHER ROUND OF MODERATE TO HEAVY RAIN THROUGH THE AREA TONIGHT THROUGH MONDAY. ONE TO AS MUCH AS 4 INCHES OF RAIN HAS ALREADY FALLEN ACROSS PARTS OF THE WATCH AREA SATURDAY NIGHT THROUGH TODAY. PLAN ON ADDITIONAL RAINS OF 1 TO 2 INCHES ACROSS THE AREA TONIGHT INTO MONDAY. RUNOFF FROM THE ADDITIONAL RAIN COULD PRODUCE MINOR FLOODING ON STREAMS AND RIVERS THROUGH MONDAY. IN ADDITION...DUE TO THE SATURATED GROUND IN PLACE...LOCALIZED MUD AND ROCK SLIDES COULD OCCUR IN STEEPER TERRAIN AREAS. IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-140600- /O.CON.KARX.FA.A.0002.000000T0000Z-151214T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-LA CROSSE-MONROE- JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN... LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 349 PM CST SUN DEC 13 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE...CLAYTON...FAYETTE AND WINNESHIEK. IN SOUTHEAST MINNESOTA...HOUSTON. IN WISCONSIN...ADAMS... CRAWFORD...GRANT...JUNEAU...LA CROSSE...MONROE...RICHLAND AND VERNON. * THROUGH MONDAY AFTERNOON * ONE TO LOCALLY 4 INCHES OF RAIN FELL ACROSS PARTS OF THE WATCH AREA SATURDAY NIGHT TROUGH TODAY. * PONDING OF WATER ON ROADS AND IN LOW LAYING AREAS...DITCHES RUNNING FULL AND MINOR FLOODING ON AREA STREAMS AND RIVERS AND LOCALIZED MUD AND ROCK SLIDES IN STEEP TERRAIN ARE ALL POSSIBLE TODAY THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && DAS $$
023 WGUS63 KARX 140405 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 1005 PM CST SUN DEC 13 2015 ...MINOR FLOODING ON SOME RIVERS AND STREAMS LIKELY... .AS MUCH AS 4 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF WISCONSIN...WITH AN ADDITIONAL INCH POSSIBLE OVERNIGHT INTO MONDAY. RUNOFF FROM THE RAIN COULD PRODUCE MINOR FLOODING ON STREAMS AND RIVERS THROUGH MONDAY. IN ADDITION...DUE TO THE SATURATED GROUND IN PLACE...LOCALIZED MUD AND ROCK SLIDES COULD OCCUR IN STEEPER TERRAIN AREAS. IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-141215- /O.CON.KARX.FA.A.0002.000000T0000Z-151214T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-LA CROSSE-MONROE- JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN... LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 1005 PM CST SUN DEC 13 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE...CLAYTON...FAYETTE AND WINNESHIEK. IN SOUTHEAST MINNESOTA...HOUSTON. IN WISCONSIN...ADAMS... CRAWFORD...GRANT...JUNEAU...LA CROSSE...MONROE...RICHLAND AND VERNON. * THROUGH MONDAY AFTERNOON * 1 TO LOCALLY 4 INCHES OF RAIN FELL ACROSS PARTS OF THE WATCH AREA. AN ADDITIONAL INCH IS POSSIBLE OVERNIGHT INTO MONDAY. * PONDING OF WATER ON ROADS AND IN LOW LAYING AREAS...DITCHES RUNNING FULL...MINOR FLOODING ON AREA STREAMS AND RIVERS...AND LOCALIZED MUD AND ROCK SLIDES IN STEEP TERRAIN ARE ALL POSSIBLE THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
001 WGUS63 KARX 140952 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 352 AM CST MON DEC 14 2015 ...MINOR FLOODING ON SOME RIVERS AND STREAMS LIKELY... .AS MUCH AS 1 TO 4 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN. UP TO AN ADDITIONAL INCH OF RAIN IS POSSIBLE THIS MORNING BEFORE THE MAJORITY OF RAIN MOVES TO THE NORTH THIS AFTERNOON. RUNOFF FROM THE RAIN COULD PRODUCE MINOR FLOODING ON STREAMS AND RIVERS TODAY. IN ADDITION...DUE TO THE SATURATED GROUND IN PLACE... LOCALIZED MUD AND ROCK SLIDES COULD OCCUR IN STEEPER TERRAIN AREAS. IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-141800- /O.CON.KARX.FA.A.0002.000000T0000Z-151214T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-LA CROSSE-MONROE- JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN... LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 352 AM CST MON DEC 14 2015 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE...CLAYTON...FAYETTE AND WINNESHIEK. IN SOUTHEAST MINNESOTA...HOUSTON. IN WISCONSIN...ADAMS... CRAWFORD...GRANT...JUNEAU...LA CROSSE...MONROE...RICHLAND AND VERNON. * UNTIL 3 PM CST THIS AFTERNOON. * 1 TO LOCALLY 4 INCHES OF RAIN FELL ACROSS PARTS OF THE WATCH AREA. AN ADDITIONAL INCH IS POSSIBLE THIS MORNING. * PONDING OF WATER ON ROADS AND IN LOW LAYING AREAS...DITCHES RUNNING FULL...MINOR FLOODING ON AREA STREAMS AND RIVERS...AND LOCALIZED MUD AND ROCK SLIDES IN STEEP TERRAIN ARE ALL POSSIBLE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ ROGERS
360 WGUS63 KARX 141346 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 746 AM CST MON DEC 14 2015 ...MINOR FLOODING TO OCCUR ON SOME AREA RIVERS AND STREAMS... .AS MUCH AS 1 TO 4 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN. RAIN WILL DIMINISH ACROSS THE FLOOD WATCH AREA AS THE TODAY CONTINUES. RIVERS ARE EXPECTED TO RISE THROUGH THE WEEK AND MINOR FLOODING IS FORECAST ON MANY AREA RIVERS. THE THREAT OF MUDSLIDES AND PONDING WATER ON ROADWAYS WILL COME TO AN END IN THE FLOOD WATCH AREA BY EARLY AFTERNOON. IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-141815- /O.CON.KARX.FA.A.0002.000000T0000Z-151214T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-LA CROSSE-MONROE- JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN... LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 746 AM CST MON DEC 14 2015 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE...CLAYTON...FAYETTE AND WINNESHIEK. IN SOUTHEAST MINNESOTA...HOUSTON. IN WISCONSIN...ADAMS... CRAWFORD...GRANT...JUNEAU...LA CROSSE...MONROE...RICHLAND AND VERNON. * UNTIL 3 PM CST THIS AFTERNOON * 2 TO 4 INCHES OF RAIN FELL ACROSS PARTS OF THE WATCH AREA. * PONDING OF WATER ON ROADS AND IN LOW LAYING AREAS...DITCHES RUNNING FULL...MINOR FLOODING ON AREA STREAMS AND RIVERS...AND LOCALIZED MUD AND ROCK SLIDES IN STEEP TERRAIN ARE ALL POSSIBLE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ BAUMGARDT
956 WGUS63 KARX 141748 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 1148 AM CST MON DEC 14 2015 ...RAIN MOVING OUT OF THE AREA... .WIDESPREAD RAIN HAS COME TO AN END ACROSS THE AREA...WITH TOTALS OF 3 TO AS MUCH AS 6 INCHES FALLING OVER THE PAST 48 HOURS. THOSE AMOUNTS WILL LEAD TO MAINLY MINOR FLOODING ON AREA RIVERS THE REMAINDER OF THE WORK WEEK...BUT THE THREAT FOR WIDESPREAD SIGNIFICANT FLOODING HAS ENDED. IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-141900- /O.CAN.KARX.FA.A.0002.000000T0000Z-151214T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-LA CROSSE-MONROE- JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN... LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 1148 AM CST MON DEC 14 2015 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...FAR SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN HAS BEEN CANCELLED. THE THREAT FOR WIDESPREAD SIGNIFICANT FLOODING HAS ENDED. HOWEVER...MANY AREA RIVERS WILL EXPERIENCE MINOR FLOODING FOR THE REMAINDER OF THE WORK WEEK. PLEASE VISIT WEATHER.GOV/LACROSSE FOR MORE DETAILS ON THE LATEST RIVER STAGES AND EXPECTED FLOOD CRESTS. $$ LAWRENCE
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flood watch went out at Dec 13, 4:07 AM CST, 0 minutes earlier.
Area forecast discussion, Dec 13, 4:07 AM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 407 AM CST SUN DEC 13 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 407 AM CST SUN DEC 13 2015 CHALLENGES INCLUDE RAIN AMOUNTS/COVERAGE AND POTENTIAL FLOODING TODAY AND TONIGHT. 13.00Z GLOBAL MODELS ARE IN GOOD AGREEMENT AND WILL USE A BLENDED SOLUTION FOR THE REMAINDER OF THIS STORM SYSTEM. EARLY THIS MORNING...QUITE A BIT OF THUNDER OCCURRING ACROSS NORTHEAST IA INTO SOUTHWEST WI DESPITE MINIMAL ELEVATED CAPE (100 TO 200 J/KG OF MUCAPE PER SPC MESOANALYSIS PAGE). THIS HAS RESULTED IN A QUICK 1 TO 2 PLUS INCHES IN A RELATIVELY NARROW BAND FROM NORTH OF OLWEIN TO VIROQUA. WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE FOR MUCH OF THE DAY AND INTO TONIGHT AS A WARM FRONT CURRENTLY LOCATED NEAR THE WI/IL BORDER LIFTS NORTH AND WEST...STALLING OUT ACROSS THE FORECAST AREA LATER TODAY. THERE COULD BE A BIT OF A BREAK IN PRECIP LATE THIS MORNING INTO THE EARLY AFTERNOON...ESPECIALLY ACROSS THE NORTHWEST THIRD OF THE FORECAST AREA...BUT OTHERWISE EXPECT PERIODS OF RAIN. A MORE CONTINUOUS AREA OF MODERATE TO HEAVY RAIN IS EXPECTED LATE THIS AFTERNOON AND EVENING AS THE PRIMARY 500 HPA CLOSED LOW LIFTS NORTHEASTWARD. MINIMAL ELEVATED CAPE ESSENTIALLY DISAPPEARS LATER TODAY...BUT DEEP FORCING/LIFT WITHIN THE ICE PRODUCTION LAYER COULD STILL RESULT IN SOME ISOLATED THUNDERSTORMS AND HIGHER RAINFALL RATES. THEREFORE...EXTENDED ISOLATED THUNDER MENTION THROUGH THE DAY AND INTO TONIGHT FOR MUCH OF THE AREA. GIVEN THE RAIN THAT HAS FALLEN ALREADY THIS MORNING...THE HIGHLY ANOMALOUS PWATS MOVING INTO THE FORECAST AREA LATER TODAY AND TONIGHT (AROUND 1.25 INCHES WHICH IS 5 TO 6 STANDARD DEVIATIONS ABOVE CLIMATOLOGY)...AND THE POTENTIAL FOR ADDITIONAL STORMS...WILL ISSUE A FLOOD WATCH FOR THE SOUTHEAST THIRD OF THE FORECAST AREA THROUGH 21Z MONDAY. THE POTENTIAL EXISTS FOR PONDING OF WATER ON ROADS AND LOW-LYING AREAS AS WELL AS MINOR FLOODING ON AREA STREAMS AND RIVERS. SEE HYDROLOGY SECTION FOR MORE INFORMATION. TEMPERATURES TODAY WILL BE HIGHLY DEPENDENT ON HOW FAR NORTH AND WEST THE WARM FRONT PROGRESSES. LATEST GUIDANCE KEEPS IT A BIT FURTHER EAST...SO THINK RECORD HIGHS MAY NOW BE OUT OF REACH...AT LEAST FROM CHARLES CITY TO LA CROSSE TO WISCONSIN RAPIDS AND POINTS TO THE NORTHWEST. EXPECT A STRONG GRADIENT FROM NORTHWEST (MID TO UPPER 40S) TO SOUTHEAST (MID 50S TO NEAR 60 DEGREES). .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 407 AM CST SUN DEC 13 2015 SURFACE LOW RAPIDLY LIFTS FROM CENTRAL IA INTO THE NORTHERN GREAT LAKES ON MONDAY AS THE MAIN DEFORMATION AXIS SWINGS ACROSS THE REGION. WIDESPREAD RAIN EARLY IN THE DAY WILL GRADUALLY PUSH NORTHEAST OF THE FORECAST AREA WITH A RETURN TO MOSTLY DRY CONDITIONS BY MONDAY EVENING. PRECIP TYPE WILL REMAIN AS RAIN GIVEN WARM LOW-LEVEL THERMAL PROFILE. WEST-NORTHWEST WINDS WILL INCREASE BEHIND THE DEPARTING LOW WITH OCCASIONAL GUSTS TO AROUND 20 MPH ACROSS NORTHEAST IA AND SOUTHEAST MN. HIGHS MONDAY WILL RANGE FROM THE MID 40S TO MID 50S. TUESDAY WILL BE DRY WITH THE NEXT BEST CHANCE FOR PRECIP TUESDAY NIGHT THROUGH WEDNESDAY AS ANOTHER STRONG 500 HPA CLOSED LOW MOVES ACROSS THE UPPER MIDWEST. STILL APPEARS AS IF MOST PRECIP WILL FALL NORTH AND WEST OF THE FORECAST AREA...BUT WITH COLDER AIR MASS IN PLACE...A WINTRY MIX IS POSSIBLE AT NIGHT. LITTLE TO NO PRECIP EXPECTED WEDNESDAY NIGHT THROUGH THE REST OF NEXT WEEK. BIGGER STORY WILL BE A RETURN TO MORE NORMAL MID- DECEMBER TEMPERATURES. MUCH COLDER AIR MASS MOVES INTO THE REGION BEHIND WEDNESDAY/S WAVE...RESULTING IN HIGH TEMPERATURES FALLING INTO THE 20S TO LOWER 30S THURSDAY THROUGH SATURDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1015 PM CST SAT DEC 12 2015 EXTENDED PERIOD OF MOSTLY LIFR/IFR CIGS AND VSBYS EXPECTED FROM LATE TONIGHT THROUGH MONDAY. UNSEASONABLY WARM/MOIST AIR MASS SETTING UP A PROLONGED RAIN EVENT FOR THE REGION...NOT EXITING UNTIL MONDAY NIGHT. MOST QUESTIONS CENTER AROUND HOW LOW CIGS/VSBYS WILL GO...AND IF THEY WILL FLUCTUATION. EXCEPTING TWO SLUGS OF MORE MODERATE RAIN...ONE OVERNIGHT...AND THEN NEXT SUNDAY NIGHT. COULD BE A BREAK/LIGHTENING UP IN THE RAINFALL FOR A PERIOD ON SUNDAY DAY...AND THERE COULD BE SOME MINOR IMPROVEMENT IN VSBY. BUT WITH CONFIDENCE LOW IN TIMING...NOT GOING TO ADD THAT KIND OF DETAIL INTO THE FORECAST AT THIS TIME. SUFFICE TO SAY...DON/T EXPECT ANY SIGNIFICANT IMPROVEMENT IN CONDITIONS THROUGH MONDAY...PERHAPS EVEN INTO TUESDAY. && .HYDROLOGY... ISSUED AT 407 AM CST SUN DEC 13 2015 AN ADDITIONAL 1.5 TO 2.5 INCHES OF RAINFALL OVER THE NEXT COUPLE DAYS WILL RESULT IN RISES ON AREA RIVERS AND STREAMS. MINOR FLOODING IS POSSIBLE NEXT WEEK ALONG PORTIONS OF THE BLACK... YELLOW...AND WISCONSIN RIVERS. MONITOR THE LATEST RIVER FORECASTS AND STATEMENTS CLOSELY. THE PERIOD OF HEAVIEST RAINFALL LOOKS TO OCCUR THIS AFTERNOON INTO TONIGHT. DURING THIS TIMEFRAME SOME PONDING OF WATER IS POSSIBLE IN LOW SPOTS AND POOR DRAINAGE AREAS. A FLOOD WATCH HAS BEEN ISSUED THROUGH 21Z MONDAY FOR THE SOUTHEAST THIRD OF THE FORECAST AREA GIVEN WHAT HAS ALREADY FALLEN THIS MORNING AND THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND ISOLATED THUNDERSTORMS LATER TODAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR WIZ042>044-053>055-061. MN...NONE. IA...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR IAZ011-029-030. && SHORT TERM...ROGERS LONG TERM...ROGERS AVIATION.....RIECK HYDROLOGY...ROGERS
Hazardous weather outlook, Dec 12, 12:51 PM CST, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1251 PM CST SAT DEC 12 2015 IAZ008>011-018-019-029-030-MNZ095-096-WIZ041>044-053>055-061- 131200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- 1251 PM CST SAT DEC 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG STORM SYSTEM WILL BRING A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL TO THE AREA BEGINNING TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE. THE MAIN HAZARD FROM ANY STORMS WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE SUNDAY INTO MONDAY. A FEW THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY MORNING WITH THE MAIN HAZARD BEING LIGHTNING. PLAN ON TOTAL RAINFALL THROUGH MONDAY IN THE 1.5 TO 2.5 INCH RANGE. AS A RESULT...MINOR FLOODING COULD OCCUR THIS NEXT WEEK ON THE WISCONSIN AND BLACK RIVERS AND ALSO ON THE YELLOW RIVER IN CENTRAL WISCONSIN. OTHERWISE...EXPECT WITHIN BANK RISES ON THE REMAINDER OF THE RIVERWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...RAINFALL REPORTS OVER THE NEXT COUPLE OF DAYS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-086>088-094-WIZ017-029-032>034-131200- WABASHA-DODGE-OLMSTED-WINONA-MOWER-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON- 1251 PM CST SAT DEC 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA INTO NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG STORM SYSTEM WILL BRING A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL TO THE AREA BEGINNING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE SUNDAY INTO MONDAY. PLAN ON TOTAL RAINFALL THROUGH MONDAY IN THE 1.5 TO 2.5 INCH RANGE. AS A RESULT...MINOR FLOODING COULD OCCUR THIS NEXT WEEK ALONG PORTIONS OF BLACK RIVER. OTHERWISE...EXPECT WITHIN BANK RISES ON THE REMAINDER OF THE RIVERWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...RAINFALL REPORTS OVER THE NEXT COUPLE OF DAYS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/ROGERS
In the hours before
Special weather statement, Dec 12, 10:36 PM CST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1036 PM CST SAT DEC 12 2015 IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ053>055-061- 130900- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-VERNON- CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1036 PM CST SAT DEC 12 2015 ...LOW VISIBILITIES AND RAIN OVERNIGHT... FOG AND RAIN WILL CONSPIRE TO KEEP VISIBILITIES LOW THROUGH THE NIGHT...REDUCED TO 1/4 MILE AT TIMES. MOTORISTS SHOULD BE PREPARED FOR FLUCTUATING VISIBILITIES AS THEY TRAVEL TONIGHT. IN ADDITION...PONDING OF WATER ON SOME ROADS IS LIKELY WITH MODERATE RAIN OVERNIGHT. RIECK
Special weather statement, Dec 13, 1:46 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 146 AM CST SUN DEC 13 2015 IAZ008-009-018-019-MNZ086>088-094>096-WIZ041-131000- MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-WINONA-MOWER- FILLMORE-HOUSTON-LA CROSSE- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA... AUSTIN...LA CROSSE 146 AM CST SUN DEC 13 2015 ...LOW VISIBILITIES AND RAIN OVERNIGHT... FOG AND RAIN WILL PRODUCE LOW VISIBILITIES THROUGH THE NIGHT... REDUCED TO 1/4 MILE AT TIMES. IF TRAVELING TONIGHT...MOTORISTS SHOULD BE PREPARED FOR POOR VISIBILITIES AND WET ROADS. IN ADDITION...PONDING OF WATER ON SOME ROADS IS LIKELY WITH MODERATE RAIN OVERNIGHT. IAZ010-011-029-030-WIZ053>055-061-131000- WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-VERNON-CRAWFORD-RICHLAND- GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 146 AM CST SUN DEC 13 2015 ...FOG...THUNDERSTORMS AND RAIN OVERNIGHT... FOG AND RAIN WILL PRODUCE LOW VISIBILITIES THROUGH THE NIGHT... REDUCED TO 1/4 MILE AT TIMES ESPECIALLY ON THE RIDGE TOPS AND OTHER HIGHER TERRAIN AREAS. IF TRAVELING TONIGHT...MOTORISTS SHOULD BE PREPARED FOR POOR VISIBILITIES AND WET ROADS. IN ADDITION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINS AND FURTHER REDUCED VISIBILITIES. PONDING OF WATER ON SOME ROADS IS LIKELY WITH ANY OF THESE THUNDERSTORMS OVERNIGHT. RRS
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 8:15 PM CST | River Flood Watch | ARX | Juneau | 3 days |
| Dec 13, 3:08 AM CST | Areal Flood Advisory | ARX | Crawford, Vernon | 4 hr |
| Dec 13, 10:23 AM CST | River Flood Warning | ARX | Richland, Vernon | 3 days |
| Dec 13, 10:23 AM CST | River Flood Warning | ARX | Vernon | 4 days |
| Dec 13, 10:23 AM CST | River Flood Warning | ARX | Crawford | 4 days |
| Dec 13, 10:23 AM CST | River Flood Warning | ARX | Crawford | 6 days |
| Dec 13, 10:23 AM CST | River Flood Warning | ARX | Crawford | 6 days |
| Dec 12, 8:15 PM CST | River Flood Watch | ARX | Floyd | 38 hr |
| Dec 13, 10:54 AM CST | River Flood Warning | ARX | Clayton | 71 hr |
Nearby
Flood Watches in Wisconsin, 2015Flood Watches in Iowa, 2015Flood Watches in Minnesota, 2015Every flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.